Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 18, NWS El Paso, TX

May 24, 2016Grant County, Hidalgo County, New Mexico

NWS El Paso, TX issued this wind advisory at May 24, 2016, 12:46 PM MDT for Grant County, Hidalgo County, New Mexico. It took effect at May 25, 2016, 2:00 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 24, 2016, 12:46 PM MDT (18:46 UTC)
In effect from
May 25, 2016, 2:00 PM MDT
Expired
May 25, 2016, 6:00 PM MDT
In force
4 hr
Issued by
NWS El Paso, TX

Counties Grant County, NM, Hidalgo County, NM

The radar

The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3491 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

666 
WWUS74 KEPZ 241846
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1246 PM MDT TUE MAY 24 2016

...WINDY WITH BLOWING DUST ACROSS SOUTHWESTERN NEW MEXICO...

.AN UPPER DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE WITH
A SURFACE LOW TO THE EAST TO PRODUCE WINDY CONDITIONS WEDNESDAY
AFTERNOON. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS
AROUND 30 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON. BLOWING DUST
WILL REDUCE THE VISIBILITY TO UNDER A MILE OVER SOME AREAS CAUSING
DANGEROUS DRIVING CONDITIONS.

NMZ404>406-251100-
/O.NEW.KEPZ.WI.Y.0018.160525T2000Z-160526T0000Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE
1246 PM MDT TUE MAY 24 2016

...WIND ADVISORY IN EFFECT FROM 2 PM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 6 PM MDT
WEDNESDAY. 

* TIMING...WINDS WILL INCREASE IN THE LATE MORNING WITH MAXIMUM
  SPEEDS FROM 3 PM TO 6 PM BEFORE DIMINISHING IN THE EVENING.

* WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS
  AROUND 30 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...THE WINDS WILL PRODUCE BLOWING DUST WITH THE
  VISIBILITY UNDER A MILE OVER A FEW LOCATIONS. THE COMBINATION
  WIND AND DUST WILL CREATE DANGEROUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
1 follow-up statement
740 
WWUS74 KEPZ 250953
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
353 AM MDT WED MAY 25 2016

...WINDY WITH BLOWING DUST ACROSS SOUTHWESTERN NEW MEXICO...

.AN UPPER DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE WITH
A SURFACE LOW TO THE EAST TO PRODUCE WINDY CONDITIONS THIS
AFTERNOON. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS
AROUND 30 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON. BLOWING DUST
WILL REDUCE THE VISIBILITY TO UNDER A MILE OVER SOME AREAS CAUSING
DANGEROUS DRIVING CONDITIONS.

NMZ404>406-260000-
/O.CON.KEPZ.WI.Y.0018.160525T2000Z-160526T0000Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITIES OF...LORDSBURG...RED ROCK...VIRDEN...
ANTELOPE WELLS...ANIMAS...HACHITA...CLOVERDALE
353 AM MDT WED MAY 25 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM MDT THIS EVENING...

* TIMING...WINDS WILL INCREASE IN THE LATE MORNING WITH MAXIMUM 
  SPEEDS FROM 3 PM TO 6 PM BEFORE DIMINISHING IN THE EVENING. 

* WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS 
  AROUND 30 MPH WITH GUSTS NEAR 50 MPH. 

* IMPACTS...THE WINDS WILL PRODUCE BLOWING DUST WITH THE 
  VISIBILITY UNDER A MILE OVER A FEW LOCATIONS. THE COMBINATION 
  WIND AND DUST WILL CREATE DANGEROUS DRIVING CONDITIONS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 3:48 AM MDT, 8 hours 58 minutes earlier.

Area forecast discussion, May 24, 3:48 AM MDT, 8 hours 58 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
348 AM MDT TUE MAY 24 2016

.SYNOPSIS...
A dry southwest flow will continue over the area with mostly sunny
skies, seasonally warm temperatures with breezy to windy
afternoons. Breezy southwest winds will occur this afternoon with
Windy conditions expected on Wednesday. Temperatures will be a few
degrees cooler on Thursday and Friday with slightly lower wind
speeds anticipated. Dry and warm conditions are expected for the
Memorial Day weekend.

&&

.DISCUSSION...
Little change in the local weather pattern is expected as a
persistent southwest flow aloft remains in place over the region.
Skies should remain generally clear, and temperatures will remain
near seasonal averages which trends warmer this time of year. West
to southwest surface winds will increase into the breezy category
of 15 to 25 mph this afternoon when stronger winds aloft mix down
to the surface.

Winds will be stronger on Wednesday as an upper level system
approaches the state on a track that will pass just north of the
local area. This approaching system will tighten the surface
pressure gradient and induce the formation of surface trough to
the east. That help increase wind speeds into the windy category
range of 20 to 30 mph. Winds will be locally stronger along the
east slopes of area mountains with gust up to 50 mph possible.

Windy conditions will continue on Thursday as the system passes
through the northern portions of the state. Winds will become more
oriented from the west by the afternoon. Temperatures will be a
few degrees cooler. Chances for precip from this system remain
poor with little help from atmospheric surges of moisture from the
south or east.

For Friday and the Memorial Weekend, conditions will continue to
be dry and temperatures remain near seasonal averages. The flow
pattern will return to a dry southwest orientation that is likely
to persist into the first part of next week. Winds will be
somewhat lighter on Friday and Saturday but could become more
breezy in the afternoon for Sunday and next Monday.

&&

.AVIATION...24/12Z-25/12Z...
VFR conditions through the valid period. Generally SKC. West to
southwest winds increasing to 15 to 25 knots aft 17Z. Winds will
diminish aft 03Z, except at KEPZ where stronger west winds will
continue aft 06Z.

&&

.FIRE WEATHER...
Persistent southwest flow will keep conditions very dry with near
normal warm temperatures. Surface winds will steadily increase the
next few days. Southwest to west winds will approach critical
thresholds today will likely exceed red flag criteria thresholds
for Wednesday afternoon. A Fire Weather Watch is in effect for
Wednesday. Relative humidity values will be between 8 and 12
percent in the afternoon with modest overnight recoveries for
most areas for the remainder of the week. Winds will be somewhat
lower on Thursday elevated fire danger conditions. Lighter winds
are expected Friday and the the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 90  64  90  64 /   0   0   0   0
Sierra Blanca           89  61  89  61 /   0   0   0   0
Las Cruces              86  55  87  55 /   0   0   0   0
Alamogordo              87  58  88  58 /   0   0   0   0
Cloudcroft              65  44  65  42 /   0   0   0   0
Truth or Consequences   84  53  84  52 /   0   0   0   0
Silver City             78  46  77  45 /   0   0   0   0
Deming                  86  53  86  51 /   0   0   0   0
Lordsburg               86  50  85  49 /   0   0   0   0
West El Paso Metro      89  64  89  63 /   0   0   0   0
Dell City               90  56  91  56 /   0   0   0   0
Fort Hancock            93  62  92  62 /   0   0   0   0
Loma Linda              84  59  85  59 /   0   0   0   0
Fabens                  91  61  91  61 /   0   0   0   0
Santa Teresa            89  60  89  59 /   0   0   0   0
White Sands HQ          86  62  87  61 /   0   0   0   0
Jornada Range           86  53  86  53 /   0   0   0   0
Hatch                   88  53  87  52 /   0   0   0   0
Columbus                88  57  88  56 /   0   0   0   0
Orogrande               87  58  87  59 /   0   0   0   0
Mayhill                 76  49  76  49 /   0   0   0   0
Mescalero               76  47  76  46 /   0   0   0   0
Timberon                73  44  74  44 /   0   0   0   0
Winston                 77  40  76  40 /   0   0   0   0
Hillsboro               82  50  82  50 /   0   0   0   0
Spaceport               85  52  84  52 /   0   0   0   0
Lake Roberts            78  39  78  37 /   0   0   0   0
Hurley                  80  46  80  44 /   0   0   0   0
Cliff                   82  44  82  41 /   0   0   0   0
Mule Creek              80  39  80  36 /   0   0   0   0
Faywood                 81  48  81  46 /   0   0   0   0
Animas                  87  52  85  50 /   0   0   0   0
Hachita                 88  53  86  52 /   0   0   0   0
Antelope Wells          86  52  85  52 /   0   0   0   0
Cloverdale              81  49  80  48 /   0   0   0   0

&&

.EPZ Watches/Warnings/Advisories...
NM...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for NMZ110>113.

TX...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for TXZ055-056.

&&

99/04/04
Hazardous weather outlook, May 24, 7:03 AM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
703 AM MDT TUE MAY 24 2016

NMZ401>417-TXZ418>424-251315-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
703 AM MDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS
WITH SUNNY SKIES AND SEASONAL TEMPERATURES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IT WILL BE WINDY IN
THE AFTERNOON ON WEDNESDAY THROUGH THURSDAY. WIND SPEEDS WILL
SHOULD STAY JUST BELOW ADVISORY LEVELS BUT WINDS MAY BE LOCALLY
STRONGER ALONG THE EAST SLOPES OF AREA MOUNTAINS WITH OCCASIONAL
GUSTS UP TO 50 MPH. DRY CONDITIONS WITH MOSTLY CLEAR SKIES AND
LOWER WIND SPEEDS ARE EXPECTED FOR THE MEMORIAL HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:05 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more31 hr

Nearby

Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.